Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
173 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does Marijuana with antipsychotic drugs lead to delusional parasitosis?

Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 3134 Questions

default
Posted on Tue, 5 Jul 2016 in Mental Health
Question: Can combining marijuana usage (daily) with Cymbalta (2x60mg a.m.), Adderall (2x30mg a.m.), Lamotrigine (150 mg p.m.) and Stribild (p.m.) lead to or increase the risk of delusional parasitosis or similar? How can the condition - if this is what I am dealing with - be managed when the patient does not accept it?
doctor
Answered by Dr. Ashok Kumar 28 minutes later
Brief Answer:
Delusional parasitosis is almost never accepted by patient

Detailed Answer:
Dear XXXXXXX
Thanks for suing Healthcaremagic.

Although literature is scant to claim causation of delusional disorder by all these combination of medications but there is evidence that Marijuana alone can cause delusional disorder. It has been classically seen than cannabis can induce any sort of psychiatric disorder including delusional parasitosis.

In addition to above delusional parasitosis is more coomon in middle to elder age females with psychiatric or medical comorbidity. Since the patient is having both medical as well as psychiatric condition the risk is probably more than general population. Additinally HIV alone is risk factor for delusional disorders like delusional parasisitosis. I mean to say that rather than blaming the combination of medications it is possible that the diseases for which medicines are used may be more direct risk factor for delusional parasitosis.


I rarely see a patient of delusional parasistois accepting their delusion. Most of time they blame that there are real insects or infestation despite showing the contrary evidence. When I receive these patients I start the medication on context of one or another condition and over time patient improves. When they have some weakening of delusions that time again I try to educate themselves about the condition but despite repeated efforts most of the patient do not accept their correct diagnosis.

I feel the treatment can be started in form of low dose antipsychotic and try educating the patient on all possible occasions of encounter with medical personnel.

Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback.
In future if you wish to contact me directly, you can use the below mentioned link:
http://doctor.healthcaremagic.com/doctors/dr-ashok-kumar/67386
Thanks and regards
Above answer was peer-reviewed by : Dr. Naveen Kumar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,  
Medical Topics

Recent questions on  Lamotrigine

doctor1 MD

Currently on lamictal 150 twice a day and Siloam. My dr has just introduced lithium which I m not happy about. My concerns are the weight gain and...

doctor1 MD

ive been in touch with my doctor after developing hives all over my hands, wrists, arms, under my arms, buttocks, and the backs of thighs after a...

doctor1 MD

Hello I am a 16 year old female on several medications I ve been taking daily for years. I want to know what effect they re having on my body and...

doctor1 MD

I am taking a titration starter pack of lamictal xr and I am on the third day of 50mg I have 1 1/2 weeks of the 50mg left before I go up to 100mg,...

doctor1 MD

hello, can you take doxapin with depakote of Zoloft Lamictal and of rexulti? thank you

doctor1 MD

What new treatments or medicine (e.g. l-cytrulline, Swiss study ended XXXXXXX 2017) are available to treat post- polio syndrome?

doctor1 MD

divalproex dr 500mg for a 90 yrs man?